Among the known variants of dermatomyositis there is a form in which the cutaneous and muscular alterations are accompanied by calcium deposits. One such case was recently observed by us, and the patient was treated with corticotropin (adrenocorticotropic hormone), which brought on temporary improvement of symptoms.
REPORT OF A CASE
A 17-year-old white Brazilian-born girl was first seen on April 2, 1951, complaining of generalized dermatitis and muscular and articular pains. Four years previously she had noticed a generalized patchy pigment disorder and a nonitching facial rash, which had persisted, with partial remissions. In October, 1947, she noticed muscular and articular pains, with redness and swelling of the larger joints. During the preceding two years painful periarticular nodules had appeared, which subsequently began discharging a chalky substance. Since May, 1949, knee movements had become reduced, and on admission she was unable to walk. Physical examination revealed an emaciated young woman
SILVA F, DE AZEVEDO PONDÉ A, LICHTENBERG F. POIKILODERMATOMYOSITIS WITH CALCINOSIS CUTIS. AMA Arch Derm Syphilol. 1953;68(5):588–589. doi:10.1001/archderm.1953.01540110110022
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: